MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; EMPOWR ACETABULAR, BONE SCREW, 25MM

ENCORE MEDICAL L.P. DJO SURGICAL; EMPOWR ACETABULAR, BONE SCREW, 25MM
Catalog Number 940-00-025
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The agent reported "the tip of the 35mm drill bit for the empowr acetabulum broke off during drilling.Because of the location dr pastore chose to leave it rather cause more harm in trying to get the cup out and create larger bone loss.".This event occurred during treatment, near the patient.There was no risk or adverse event reported by the surgeon.There was a 20 minute delay in surgery, but the surgery was completed as intended.The device was inspected prior to use and found to be acceptable.The agent was present when this event occurred and was able to provide another suitable device.The reported device was not returned to surgical for evaluation.The product feedback form indicates the device was left in the patient.If at a later time the device is returned, an amendment will be opened.The revision level or lot number were not reported, therefore this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.Complaint database review showed no previous complaints that allege this same issue.There are no indications that the instrument has a design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.It is difficult to determine the root cause of this failure since the device was not returned; it is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.
 
Event or Problem Description
Complaint - surgeon was tightening the screw, and the head snapped off.The shaft of the screw remains in the patient and the head was discarded.

Brand Name
DJO SURGICAL
Common Device Name
EMPOWR ACETABULAR, BONE SCREW, 25MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key21300316
Report Number1644408-2025-00089
Device Sequence Number12783401
Product Code LPH
UDI-Device Identifier00190446293439
UDI-Public00190446293439
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number940-00-025
Device Lot Number146Z1302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale